I have posted several times about my problem with dizziness. It started in the fall of 2008. After many tests it was finally decided in the fall of 2010 that it might be caused by my BP med. Taking half doses of that med helped my dizziness to some extent. Finally, my neurologist has diagnosed autonomic neuropathy. I have most of the symptoms that characterize that kind of neuropathy. My neurologist says it is rather common among long term diabetics. The symptom that bothers me most is a big drop in my BP when I change from a seated to a standing position. In the morning, until noon, it can drop 40 or more points when I stand up. It improves in the afternoon. My evenings are best.
My neurologist says there is no medication that has been found that will really help, so this is my first diabetes related complication that is irreversible. I have had other complications that were reversed by tight control, but this one seems to be here to stay. This problem has bothered me for more than two years. I usually stay in my recliner with my laptop in the mornings, when my dizziness is at its worst. Exercising and doing my chores after lunch is OK.
My newest project involves working out at a physical fitness club/gym for about one hour, three afternoons each week. Using many machines that strengthen my muscles is very useful, and fun. My upper body muscles have become weakened in the past few years, and my aim is to strengthen them, so I can stay in good shape. My treadmill is there for me other days each week. How else can I become the first person to live with diabetes for 100 years?
I told my wife that my physical fitness trainer is unattractive and all muscle. Actually, she is a twenty something, and cute as a button. Am I bad, or what?
I have lived with type 1 for 65 years and my health is very good. My autonomic neuropathy is not going to discourage me. I always have a very positive attitude about my diabetes, and life in general. You are stuck with me for another 35 years, when I will celebrate my 100'th anniversary with diabetes.